MAUDE Adverse Event Report: ARJO (SUZHOU) CO., LTD. NIMBUS 4; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE

ARJO (SUZHOU) CO., LTD. NIMBUS 4; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Model Number 650001DAR
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/28/2022
Type of Reportable Event Death
Event or Problem Description
Arjo became aware of an event involving a nimbus 4 mattress.A paraplegic patient fell out of the mattress and was found on the floor.He was lifted back into the bed using the hoist.The patient's condition had progressively deteriorated and the patient passed away.
 
Additional Manufacturer Narrative
We are waiting for access to the involved device to confirm the alleged mattress malfunction (overinflation) and to confirm cause of the event.The investigation is ongoing.Results of the analysis will be provided to the follow-up report.
 
Additional Manufacturer Narrative
The investigation is still ongoing.The return of the mattress was organized but it has not been delivered yet.We are waiting for the return of the mattress to confirm the alleged mattress malfunction (overinflation) and to confirm cause of the event.Results of the analysis will be provided to the follow-up report.
 
Additional Manufacturer Narrative
Arjo became aware of an event involving a nimbus 4 mattress.According to the report forwarded by the police to arjo, a paraplegic patient fell out of the mattress and was found on the floor.He was lifted back into the bed using the hoist.The patient's condition had progressively deteriorated and the patient passed away.The nimbus mattresses consist of a top cover which covers the mattress support surface consisting of the sheet with air-filled cells under which is located the automatt sensor pad (mattress base).Based on the photographic evidence provided, the mattress was over-inflated what contributed to the patient fall from the device.The involved mattress was returned to arjo on 12 oct 2022 and inspected the same day.Based on the results of the mattress evaluation, the cause of the mattress base failure was an incorrect circulation of the air in the automatt sensor pad.The failure was caused by a damaged inner tube of the automatt sensor pad.The tube is made of tpu (thermoplastic polyurethane) and is responsible for transporting the air to the automatt sensor pad.When the tube cracks, the air is accumulated in a sealed automatt sensor pad cover, causing its over-inflation.The analyzed issue (automatt over-inflation) was addressed by the field safety corrective action (fsn-suz-001-2021, resh#87752) that has been already completed on the us market.In summary, the mattress was faulty and from that perspective, the nimbus mattress did not meet the performance specification.The reported issue occurred when the device was used by the patient, therefore, the arjo product was directly involved in the reported incident.The complaint was assessed as reportable due to the patient fall from the mattress resulting in death.

Brand Name
NIMBUS 4
Common Device Name
MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Manufacturer (Section D)
ARJO (SUZHOU) CO., LTD.
no. 158 fangzhou road, sip
suzhou, jiangsu 21502 4
CH  215024
Manufacturer (Section G)
ARJO (SUZHOU) CO., LTD.
no. 158 fangzhou road, sip
suzhou, jiangsu 21502 4
CH   215024
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key15389655
Report Number3005619970-2022-00018
Device Sequence Number5809391
Product Code FNM
UDI-Device Identifier05055982782234
UDI-Public(01)05055982782234(11)160304
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number650001DAR
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/02/2022
10/12/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date10/06/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RESH#87752
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale